MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a4 (weight) is 63.5 kg, reported here as it exceeded the maximum character limit of the designated field.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent system was to be implanted in the esophagus to treat 7cm esophageal stenosis during an esophageal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tight prior to stent placement.During the procedure, the front end of the stent had expanded before deployment and could not cross the stenosis.The stent was removed together with the delivery system.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent system was to be implanted in the esophagus to treat 7cm esophageal stenosis during an esophageal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tight prior to stent placement.During the procedure, the front end of the stent had expanded before deployment and could not cross the stenosis.The stent was then removed together with the delivery system.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a4 (weight) is 63.5 kg, reported here as it exceeded the maximum character limit of the designated field.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a150101 captures the reportable event of stent expansion failure based on investigation.Block h11: an ultraflex esophageal covered stent and delivery system were received for analysis.The stent was returned partially deployed.Functional inspection found the stent was deployed with no resistance felt, but with expansion problem.No other damage was noted to the device.Product analysis confirmed the reported event of stent partially deployed.The investigation concluded that the damages found in the device was most likely due to procedure factors such as lesion characteristics, handling of the device, and the technique used by the physician that could have resulted to the stent being unable to deploy during the procedure.Additionally, the expansion failure has insufficient evidence to determine whether it contributed to the event.Stent expansion rates can be negatively impacted by factors including compression, time, temperature, and humidity.Slow expansion rates are seen most predominantly in the largest stent sizes, which experience the highest compression conditions while in the catheter delivery system.Based on all available information, the investigation selected that the most probable cause is adverse event related to procedure.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23033496
Report Number3005099803-2025-04598
Device Sequence Number13216597
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260307(10)33581682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033581682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/02/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight63 KG